Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Bruising on the legs after exertion. Is it normal?

I am 59 years old and just began working with my daughter who is a personal trainer at a local wellness center. She has started me slowly on cardio equipment and some weight training. I've noticed some bruising on my legs, most noticeably on my left leg. I wasn't terribly concerned, but my husband is very worried. (He is a real mother hen when it comes to me.) Now he has my daughter concerned. One of my questions is whether or not the vein stripping I had done on my left leg 24 years ago might be one of the reasons why my left leg is bruising more. (I had a very difficult delivery of a large baby and a superficial clot that appeared in the left leg about a week later. The veins were stripped two years after that.)

My daughter is concerned that I might have a repeat of the clot, but I've not been concerned since the clot I had was a superficial one.

Have you heard of others who have experienced bruising following exercise? I've been mostly on the treadmill and stationary bike. I've also done some weight training to strengthen my hips and legs (bilateral hip replacement seven years ago).

Any feedback you can give me will be very helpful. I hate to run to my physician's office if this is fairly typical and not really a problem.

Thank you so much.

- Jacquee
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The appearance of bruises on the legs after exertion can be related to a vascular problem like thrombosis or a bleeding disorder. You need to get a color doppler scan of the legs and bleeding profile evaluated.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Mon, 22 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor